Research Article
Fixed Point Maximum Likelihood Estimation for the Epanechnikov-Pareto Distribution
* Corresponding author
Abstract
This paper develops a fixed-point iteration method for maximum likelihood estimation of the shape parameter θ in the Epanechnikov-Pareto Distribution (EPD). Building on Banach’s contraction principle, we establish a computationally efficient algorithm that reformulates the MLE problem as a fixed-point equation. Numerical simulations demonstrate rapid convergence within 6-10 iterations, reducing geometric error from 0.325 to 4.04×10−7. The proposed method significantly outperforms conventional optimization techniques, requiring only 18 iterations compared to 145 for Nelder-Mead while maintaining equivalent accuracy. Bootstrap validation with 500 replications confirms estimator stability, yielding a narrow 95% confidence interval [0.324015, 0.340532] with standard deviation 0.004148. The fixed-point approach provides a robust framework for parameter estimation in heavy-tailed distributions, with applications in reliability engineering and financial modeling.
How to Cite
A. Bataihah, N. Odat, Fixed Point Maximum Likelihood Estimation for the Epanechnikov-Pareto Distribution, Int. J. Anal. Appl. 23 (2025), 321. https://doi.org/10.28924/2291-8639-23-2025-321
BibTeX
@article{Bataihah2025,
author = {Bataihah, Anwar and Odat, Naser},
title = {Fixed Point Maximum Likelihood Estimation for the Epanechnikov-Pareto Distribution},
journal = {Int. J. Anal. Appl.},
volume = {23},
year = {2025},
pages = {321},
doi = {10.28924/2291-8639-23-2025-321}
}References
- [1] S. Banach, Sur les Opérations dans les Ensembles Abstraits et Leur Application aux Équations Intégrales, Fundam. Math. 3 (1922), 133–181. https://doi.org/10.4064/fm-3-1-133-181.
- [2] A. Bataihah, Some Fixed Point Results with Application to Fractional Differential Equation via New Type of Distance Spaces, Results Nonlinear Anal. 7 (2024), 202–208. https://doi.org/10.31838/rna/2024.07.03.015.
- [3] A. Bataihah, A. Hazaymeh, Quasi Contractions and Fixed Point Theorems in the Context of Neutrosophic Fuzzy Metric Spaces, Eur. J. Pure Appl. Math. 18 (2025), 5785. https://doi.org/10.29020/nybg.ejpam.v18i1.5785.
- [4] A.A. Hazaymeh, A. Bataihah, Neutrosophic Fuzzy Metric Spaces and Fixed Points for Contractions of Nonlinear Type, Neutrosophic Sets Syst. 77 (2025), 96–112. https://doi.org/10.5281/zenodo.14113784.
- [5] A. Bataihah, T. Qawasmeh, I. Batiha, I. Jebril, T. Abdeljawad, Gamma Distance Mappings With Application to Fractional Boundary Differential Equation, J. Math. Anal. 15 (2024), 99–106. https://doi.org/10.54379/jma-2024-5-7.
- [6] W. Shatanawi, A. Bataihah, Remarks on G-Metric Spaces and Related Fixed Point Theorems, Thai J. Math. 19 (2021), 445–455.
- [7] L. Alzouby, Loai Distribution: Properties, Parameters Estimation and Application to Covid-19 Real Data, Math. Stat. Eng. Appl. 71 (2022), 1231–1255.
- [8] S.X. Chen, Nonparametric Estimation of Expected Shortfall, J. Financ. Econ. 6 (2007), 87–107. https://doi.org/10.1093/jjfinec/nbm019.
- [9] V.A. Epanechnikov, Non-Parametric Estimation of a Multivariate Probability Density, Theory Probab. Appl. 14 (1969), 153–158. https://doi.org/10.1137/1114019.
- [10] R.D. Gupta, D. Kundu, Exponentiated Exponential Family: An Alternative to Gamma and Weibull Distributions, Biom. J. 43 (2001), 117–130. https://doi.org/10.1002/1521-4036(200102)43:1%3C117::AID-BIMJ117%3E3.0.CO;2-R.
- [11] M. Jones, D. Henderson, Miscellanea Kernel-Type Density Estimation on the Unit Interval, Biometrika 94 (2007), 977–984. https://doi.org/10.1093/biomet/asm068.
- [12] N. Naser, Epanechnikov-Pareto Distribution with Application, Int. J. Neutrosophic Sci. 25 (2025), 147–155. https://doi.org/10.54216/ijns.250412.
- [13] A.L.A. Martins, G.R. Liska, L.A. Beijo, F.S.D. Menezes, M.Â. Cirillo, Generalized Pareto Distribution Applied to the Analysis of Maximum Rainfall Events in Uruguaiana, RS, Brazil, SN Appl. Sci. 2 (2020), 1479. https://doi.org/10.1007/s42452-020-03199-8.
- [14] N.L. Johnson, S. Kotz, N. Balakrishnan, Continuous Univariate Distributions, Wiley, New York, 1994.
- [15] J.P. Klein, M.L. Moeschberger, Survival Analysis: Techniques for Censored and Truncated Data, Springer, New York, 2003. https://doi.org/10.1007/b97377.
- [16] S. Nadarajah, S. Kotz, The Beta Exponential Distribution, Reliab. Eng. Syst. Saf. 91 (2006), 689–697. https://doi.org/10.1016/j.ress.2005.05.008.
- [17] A. Marshall, A New Method for Adding a Parameter to a Family of Distributions with Application to the Exponential and Weibull Families, Biometrika 84 (1997), 641–652. https://doi.org/10.1093/biomet/84.3.641.
- [18] W.Q. Meeker, L.A. Escobar, Statistical Methods for Reliability Data, Wiley, New York, 1998.